Alert archive / Indiana / Frost Advisories in 2014

Frost Advisory 2, NWS Northern Indiana

May 16, 201416 counties in Indiana; 4 counties in Michigan

NWS Northern Indiana issued this frost advisory at May 16, 2014, 3:58 PM EDT for 16 counties in Indiana; 4 counties in Michigan. It took effect at May 17, 2014, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 16, 2014, 3:58 PM EDT (19:58 UTC)
In effect from
May 17, 2014, 12:00 AM EDT
Expired
May 17, 2014, 8:00 AM EDT
In force
8 hr
Issued by
NWS Northern Indiana

Counties Allen County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Huntington County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 7 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS73 KIWX 161958
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EDT FRI MAY 16 2014

...FROST ADVISORY...

.AN UNSEASONABLY COLD AIRMASS OVER THE REGION WILL COMBINE WITH
CLEARING SKIES AND LIGHT WINDS TO ALLOW TEMPERATURES TO FALL TO
THE 30 TO 35 DEGREE RANGE AND FROST TO FORM TONIGHT.

INZ003>009-012>018-020-022>025-MIZ077>081-170400-
/O.NEW.KIWX.FR.Y.0002.140517T0400Z-140517T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE
358 PM EDT FRI MAY 16 2014 /258 PM CDT FRI MAY 16 2014/

...FROST ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT
TO 8 AM EDT /7 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/
TONIGHT TO 8 AM EDT /7 AM CDT/ SATURDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO THE 30 TO 35 DEGREE RANGE
   LATE TONIGHT. THIS COMBINED WITH LIGHT WINDS AND CLEARING SKIES
   WILL ALLOW AREAS OF FROST TO FORM OVER SOUTHERN LOWER MICHIGAN
   AND NORTHERN INDIANA. 

IMPACTS...

 * SENSITIVE VEGETATION MAY BE AFFECTED BY THE FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
797 
WWUS73 KIWX 170115
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT FRI MAY 16 2014

...FROST ADVISORY...

.AN UNSEASONABLY COLD AIRMASS OVER THE REGION...COMBINED WITH CLEARING
SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO BETWEEN 30
TO 35 DEGREES RANGE. AT THESE TEMPERATURES FROST IS LIKELY TO FORM
BY EARLY SATURDAY MORNING.

INZ003>009-012>018-020-022>025-MIZ077>081-170915-
/O.CON.KIWX.FR.Y.0002.140517T0400Z-140517T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE
915 PM EDT FRI MAY 16 2014 /815 PM CDT FRI MAY 16 2014/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
SATURDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 DEGREES
   BEFORE SUNRISE SATURDAY. AREAS OF FROST ARE EXPECTED OVER
   SOUTHERN LOWER MICHIGAN AND NORTHERN INDIANA.

IMPACTS...

 * SENSITIVE PLANTS AND TREES MAY BE DAMAGED IF NOT PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR MOVED INDOORS. 

&&

$$
930 
WWUS73 KIWX 170821
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 AM EDT SAT MAY 17 2014

...PATCHY FROST THIS MORNING...

.BREAKS IN THE CLOUD COVER NEAR SUNRISE WILL ALLOW TEMPERATURES TO
DROP INTO THE 30 TO 35 DEGREES RANGE. AT THESE TEMPERATURES FROST
IS LIKELY TO FORM.

INZ003>009-012>018-020-022>025-MIZ077>081-171200-
/O.CON.KIWX.FR.Y.0002.000000T0000Z-140517T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE
421 AM EDT SAT MAY 17 2014 /321 AM CDT SAT MAY 17 2014/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO BETWEEN 30 AND 35 DEGREES
   NEAR SUNRISE. PATCHY FROST IS EXPECTED OVER SOUTHERN LOWER
   MICHIGAN AND NORTHERN INDIANA.

IMPACTS...

 * SENSITIVE VEGETATION MAY BE AFFECTED BY THE FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR MOVED INDOORS.

&&

$$
673 
WWUS73 KIWX 171206
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
806 AM EDT SAT MAY 17 2014

INZ003>009-012>018-020-022>025-MIZ077>081-171315-
/O.EXP.KIWX.FR.Y.0002.000000T0000Z-140517T1200Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE
806 AM EDT SAT MAY 17 2014 /706 AM CDT SAT MAY 17 2014/

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

HAZARDOUS WEATHER...

 * TEMPERATURES IN THE UPPER 30S AND LOWER 40S WILL SLOWLY RISE
   THIS MORNING.

IMPACTS...

 * PATCHY FROST MAY HAVE OCCURRED OVERNIGHT IN AREAS WHERE CLOUDS
   CLEARED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * SEND REPORTS TO NWS NORTHERN INDIANA OR VISIT WEATHER.GOV/IWX 
   FOR MORE INFORMATION. 

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at May 16, 6:55 AM EDT, 9 hours 3 minutes earlier.

Area forecast discussion, May 16, 6:55 AM EDT, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
655 AM EDT FRI MAY 16 2014

.SYNOPSIS...
ISSUED AT 430 AM EDT FRI MAY 16 2014

AN UPPER LOW WILL MOVE INTO THE AREA TODAY WHICH WILL OVERSPREAD
RAIN SHOWER CHANCES ACROSS THE AREA THROUGHOUT THE DAY. BELOW
NORMAL TEMPERATURES WILL CONTINUE WITH NO WARMING ANTICIPATED
UNTIL THE END OF THE WEEKEND INTO EARLY NEXT WEEK.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 431 AM EDT FRI MAY 16 2014

SUCCINCT/RESOLUTE VORTICITY CENTROID NEAR QUAD CITIES THIS AM
PROVIDING STRONG TRAILING DCVA LOBE TO ECNTL IL TO SWRN IN. ADVANCE
OF LEADING EDGE UPSTREAM 5H COLD POOL M28-M31C PROVIDING STEEP MID
LAYER LAPSE RATES ON ORDER OF 7C/KM ALL SUFFICIENT FOR WELL
DEVELOPED BAND OF SCT-NMRS SHRA. EXTREME COLD NATURE OF AIRMASS PER
12 UTC 8H TEMPS NEAR M2C PER NAM/RAP BLEND OVER CNTL IL ON ORDER OF
M2 STANDARD DEVIATIONS/ROUGHLY 10TH PERCENTILE GIVING CONTEXT TO
FURTIVE NATURE OF PWAT VALUES NEAR 0.50 INCHES. BY MIDDAY BEST
THERMAL INSTABILITY WITH MUCAPE IN 250-350 J/KG RANGE AS SFC/5H TEMP
DIFFERENTIALS APPROACH 40C SUGGESTIVE OF AT LEAST CONDITIONAL TSRA
POTENTIAL. POORER SATURATION PROFILES FARTHER NORTH WITHIN 2-10KFT
LAYER AS SIG WEAKER SWRLY FLOW STALLS MOISTURE ADVECTION SUGGESTS A
MORE CONDITIONAL NATURE TO LIGHT SHRA POTENTIAL TODAY...ESPECIALLY
AS STACKED SFC-MID LEVEL VORTICY APPEARS TO ORPHAN/DAMPEN AND LAY
OUT W-E BOUNDARY ACROSS FAR SOUTHERN TIER CWA. THICKER CLOUD
COVER/LOW CHANCE OF SHRA TRAILS OUT EASTERN CWA AS PRIMARY 5H VORTEX
LIFTS FROM WRN LAKE SUPERIOR INTO FAR NORTHERN ONTARIO BY 12 UTC
SAT. CONTINUED FROST ADVISORY THIS AM AND ADVANCE OF MID DECK TO
WARM AREAS ALONG SOUTHERN TIER OF ADVISORY WHERE SOME ELEVATED FROST
OCCURRING. WARMTH OF GROUND AND TRANSIENT/ELEVATED NATURE OF PATCHY
FROST PRECLUDES EXPANSION. ADDITIONAL FROST HEADLINES WILL LIKELY BE
NEEDED TONIGHT...ESPECIALLY ACROSS SRN LOWER MICHIGAN AND INTERIOR
INDIANA CWA LOCALES. PRIMARY CONCERN/DIFFICULTY REVOLVES AROUND
EXITING CLOUD COVER FOR MORE EXACT SPATIAL EXTENT. AT LEAST
AFOREMENTIONED AREAS HAVE BEST POTENTIAL TO CLEAR IN WAKE OF 8H TROF
AND POSSIBLE INLAND ADVANCE OF DRY/SUBSIDENT CENTRAL/SRN LAKE
MICHIGAN AIRMASS FORMING TODAY VIA DIVERGENT LAKE FLOW. LATER SHIFTS
TO FINE TUNE FOR SUBSEQUENT HEADLINE NEEDS.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 431 AM EDT FRI MAY 16 2014

COOL TEMPERATURES AND SCATTERED SHOWERS EXPECTED AGAIN ON SATURDAY
AS DIURNAL HEATING BENEATH COOL MID LEVEL CYCLONIC FLOW WILL BE
SUFFICIENT FOR DECENT SHOWER COVERAGE ACROSS THE AREA. UPPER LOW
FINALLY PICKED UP BY THE FLOW ON SATURDAY NIGHT WHICH WILL ALLOW
TEMPERATURES TO MODERATE THROUGH THE END OF THE WEEKEND AND INTO
EARLY NEXT WEEK REACHING NEAR NORMAL VALUES BY TUESDAY.

THE NEXT FEATURE OF INTEREST WILL BE A STRONG TROUGH PROGGED TO DIG
INTO THE FOUR CORNERS REGION EARLY NEXT WEEK. IT APPEARS THIS
FEATURE WILL CUT OFF AND ALLOW FOR SEVERAL DAYS OF BUILDING HEIGHTS
AND MOISTURE RECOVERY ACROSS THE PLAINS FOR THE FIRST HALF OF THE
WEEK. THIS WILL BE KEY FOR OUR PRECIP CHANCES LATER IN THE WEEK AS A
CONTINENTAL POLAR AIRMASS HAS CURRENTLY INVADED THE GULF OF MEXICO
WITH UPPER 40S DEWPOINTS. DESPITE THE MEAGER MOISTURE NOW...EXPECT
AIRMASS RECOVERY ACROSS THE GULF BY SUNDAY...AND WITH SEVERAL DAYS
OF FLOW OFF THE GULF...EXPECT AMPLE MOISTURE RETURN INTO THE GREAT
LAKES REGION BY MID WEEK.

THUNDERSTORM CHANCES WILL INCREASE IN THIS TIMEFRAME AS A STATIONARY
FRONT SETTLES SOMEWHERE IN THE OHIO VALLEY/SOUTHERN GREAT LAKES
ALONG THE NORTHERN EDGE OF A 590 DAM RIDGE WHICH WILL BUILD ACROSS
THE SOUTHERN STATES. WILL NEED TO MONITOR THE LOCATION OF THIS
BOUNDARY SINCE SEVERE WEATHER IS CERTAINLY POSSIBLE ALONG THIS
BOUNDARY AS LOW-MID 60S DEWPOINTS ADVECT NORTHWARD BENEATH AN
UNDISTURBED EML FEATURING LAPSE RATES IN THE 8-9C RANGE AND NW FLOW
AT 500MB IN EXCESS OF 50 KTS. DECENT AGREEMENT REGARDING A WAVE
SWINGING OUT OF CANADA LATE NEXT WEEK WHICH WILL PUSH THIS BOUNDARY
SOUTH OF OUR AREA ALTHOUGH EUROPEAN IS MUCH MORE AMPLIFIED WITH A
LARGE CUTOFF LOW IMPACTING THE ENTIRE EASTERN CONUS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 641 AM EDT FRI MAY 16 2014

ONLY MINOR ADJUSTMENTS OVER PRIOR FORECAST FOR KSBN/KFWA...
PRIMARILY TO TIMING OF ADVANCING SPOKE OF LIGHT SHRA. CONTINUED
ABOVE FUELING/ALTERNATE REQUIREMENTS PER BLEND OF IMMEDIATE
UPSTREAM OBS AND 06 UTC NAM LCL HEIGHTS. GENERALLY WEAK/BACKING
FLOW AS SURFACE LOW PRESSURE TROF LAYS OUT E-W THROUGH CENTRAL
INDIANA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR INZ004>007.

MI...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MIZ077>081.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...BENTLEY
SHORT TERM...MURPHY
LONG TERM...BENTLEY
AVIATION...MURPHY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 16, 5:39 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
539 AM EDT FRI MAY 16 2014

INZ020-022>027-032>034-OHZ016-024-025-170945-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
539 AM EDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM MIDDAY INTO THE AFTERNOON
HOURS. WHILE SEVERE STORMS ARE NOT EXPECTED...THERE IS THE
POTENTIAL THAT STORMS COULD PRODUCE SMALL HAIL.

WATER LEVELS IN STREAMS AND CREEKS WILL REMAIN ELEVATED.
SIGNIFICANT RISES WILL BE OBSERVED ON LARGER STEM RIVERS...THOUGH
EVENTUAL CRESTS ARE EXPECTED TO REMAIN AT OR BELOW FLOOD STAGE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO THURSDAY. IT
REMAINS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>009-012>018-MIZ077>081-OHZ001-002-004-005-015-170945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...
ANTWERP
539 AM EDT FRI MAY 16 2014 /439 AM CDT FRI MAY 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

WATER LEVELS IN STREAMS AND CREEKS WILL REMAIN ELEVATED.
SIGNIFICANT RISES WILL BE OBSERVED ON LARGER STEM RIVERS...THOUGH
EVENTUAL CRESTS ARE EXPECTED TO REMAIN AT OR BELOW FLOOD STAGE.

PATCHY FROST IS POSSIBLE LATE TONIGHT...ESPECIALLY ACROSS SOUTHERN
LOWER MICHIGAN AND MUCH OF NORTHERN INDIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO THURSDAY. IT
REMAINS TOO EARLY TO DETERMINE THE RISK FOR SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-170945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
539 AM EDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY
NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 16, 11:53 AM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1153 AM EDT FRI MAY 16 2014

INZ013-015-020-022>027-032>034-OHZ024-025-162200-
PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE...
ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...VAN WERT...DELPHOS...
OHIO CITY...LIMA...SPENCERVILLE
1153 AM EDT FRI MAY 16 2014

...COLD AIR FUNNELS POSSIBLE THIS AFTERNOON...

THE ENVIRONMENT WHICH INCLUDES VERY COLD AIR ALOFT WILL BECOME
FAVORABLE FOR COLD AIR FUNNELS THIS AFTERNOON AS AN UPPER LEVEL
SYSTEM MOVES ACROSS THE AREA AND AS LOWER ATMOSPHERIC LEVELS WARM
WITH DAYTIME HEATING. THE GREATEST POTENTIAL FOR COLD AIR FUNNELS
IS MAINLY SOUTH OF A LINE FROM WINAMAC TO NORTH MANCHESTER TO
LIMA. ALTHOUGH COLD AIR FUNNELS ARE USUALLY NOT ASSOCIATED WITH
THUNDERSTORMS AND RARELY REACH THE GROUND...IT IT POSSIBLE FOR A
BRIEF TOUCHDOWN WITH LOCAL DAMAGE. THE POTENTIAL FOR COLD AIR
FUNNELS WILL DECREASE THIS EVENING WHEN THE ATMOSPHERE BECOMES
MORE STABLE.

SKIPPER

Nearby

Frost Advisories in Indiana, 2014Frost Advisories in Michigan, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.